Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Galois groups and complex multiplication

Author: Michael Fried
Journal: Trans. Amer. Math. Soc. 235 (1978), 141-163
MSC: Primary 14H30; Secondary 14H25
MathSciNet review: 472917
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Schur problem for rational functions is linked to the theory of complex multiplication and thereby solved. These considerations are viewed as a special case of a general problem, prosaically labeled the extension of constants problem. The relation between this paper and a letter of J. Herbrand to E. Noether (published posthumously) is speculatively summarized in a conjecture that may be regarded as an arithmetic version of Riemann's existence theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 14H30, 14H25

Retrieve articles in all journals with MSC: 14H30, 14H25

Additional Information

Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society